Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Anti-biotics side effects?

So my little one is 3 and on antibiotics for the first time. He has only been peeing once , MAYBE twice a day since getting on the antibiotics. He also just started crying about his butt hurting this morning. I couldn't see anything, but he won't even wear pants- is this a normal side effect??

Answer Question
 
Anonymous

Asked by Anonymous at 1:26 PM on Apr. 10, 2009 in Kids' Health

Answers (7)
  • I've never heard of this. The only thing related would be diarrhea. Call the pediatrician and ask. Good luck!
    Bmat

    Answer by Bmat at 1:35 PM on Apr. 10, 2009

  • No, this is not a normal side effect for antibiotics. I'd call the Dr. It sounds like he is dehydrated, which should not be from the antibiotics. The can upset the tummy and cause diarrhea.

    maggiemom2000

    Answer by maggiemom2000 at 1:36 PM on Apr. 10, 2009

  • My son is currently on antibiotics for an ear infection and he is pretty sick just from them. He can't keep any food down and he has the worst diarrhea, which in turn is making him say that his butt hurts.
    Anonymous

    Answer by Anonymous at 1:39 PM on Apr. 10, 2009

  • I forgot to suggest feeding yogurt with active cultures, this will help replace the good flora that antibiotics destroy. Anon, if your son's backend hurts, I wonder if one of those diaper ointments would soothe him, desitin or whatever they are using now. I hope both your and the op's children soon feel better.
    Bmat

    Answer by Bmat at 2:04 PM on Apr. 10, 2009

  • To anon: Keep an eye on it. My dd had a reaction to the antibiotic and lots of diahrrea. We had to take her off! SHe ended up having green liquid out her bottom. :( Just a heads up. :: hoping diahrrea is the normal side affect not my dd's side effect::

    To OP: that does sound odd. First thing I think of is bladder infection or dehydration. So push fluids. Call the doc to see what they say about the pain/lack of urine. If there's no redness, then I'd lean towards some sort of infection possible cuased by the antibotics. If the meds are strong, they kill off all the good bacteria in the intestines which can cause odd side effects
    Anonymous

    Answer by Anonymous at 2:45 PM on Apr. 10, 2009

  • Diarrhea with give them a rash which is probably why his little butt is uncomfortable. Make sur eyou give him as many fluids as you can. As long as he's drinking and peeing normally, I would give it some time. If it continues and you know he's not getting any better, call the doc. They can prescribe something else over the phone in most cases so you don't have to drag him back in there.
    ReneeK3

    Answer by ReneeK3 at 5:41 PM on Apr. 10, 2009

  • If he is having diarrhea that is making his butt hurt then that would be normal... diarrhea is a common side effect.
    But his butt just hurting doesn't sound normal.... Maybe consipated? Children will say it hurts.
    I would push fluids to get him to drink more and then pee more... maybe his not feeling well has caused him not to drink enough
    AmiJanell

    Answer by AmiJanell at 11:29 AM on Apr. 11, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Cafemom Join now to connect to other members! Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN